Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 36, NWS Green Bay, WI

May 15, 2014

NWS Green Bay, WI issued this small craft advisory at May 15, 2014, 3:29 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 15, 2014, 3:29 AM CDT (08:29 UTC)
Expired
May 15, 2014, 9:23 PM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS73 KGRB 150829
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT THU MAY 15 2014

...GUSTY WINDS TO CREATE HIGH WAVES...

.GUSTY NORTHEAST WINDS WILL TURN NORTH TODAY AS A LOW PRESSURE
SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION. THE PERSISTENT
NORTH WINDS WILL CREATE HIGH WAVES ALONG LAKE MICHIGAN THROUGH 
THIS EVENING BEFORE DIMINISHING OVERNIGHT.

LMZ541>543-151630-
/O.NEW.KGRB.SC.Y.0036.140515T0829Z-140516T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
329 AM CDT THU MAY 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH THIS
  AFTERNOON AND EVENING. 

* WAVES...BUILDING TO 3 TO 5 FEET TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
3 follow-up statements
952 
WHUS73 KGRB 151517
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT THU MAY 15 2014

...GUSTY WINDS TO CREATE HIGH WAVES...

.GUSTY NORTHEAST WINDS WILL TURN NORTH TODAY AS A LOW PRESSURE
SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION. THE PERSISTENT
NORTH WINDS WILL CREATE HIGH WAVES ALONG LAKE MICHIGAN THROUGH
THIS EVENING BEFORE DIMINISHING OVERNIGHT.

LMZ541>543-152330-
/O.CON.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1017 AM CDT THU MAY 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
595 
WHUS73 KGRB 152002
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT THU MAY 15 2014

...GUSTY WINDS WILL CONTINUE TO CREATE HIGH WAVES INTO THE EVENING...

.GUSTY NORTH WINDS WILL GRADUALLY TURN NORTHWEST AS A LOW
PRESSURE SYSTEM TRACKS OVER THE EASTERN GREAT LAKES REGION AND
MOVES AWAY FROM THE AREA. THE PERSISTENT NORTH WINDS WILL CREATE
HIGH WAVES ALONG LAKE MICHIGAN THIS EVENING BEFORE DIMINISHING
OVERNIGHT.

LMZ541>543-160300-
/O.CON.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
302 PM CDT THU MAY 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTH WINDS 15 TO 25 KNOTS BECOMING NORTHWEST.

* WAVES...3 TO 5 FEET EARLY THIS EVENING THEN SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
497 
WHUS73 KGRB 160223
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT THU MAY 15 2014


LMZ541>543-160330-
/O.CAN.KGRB.SC.Y.0036.000000T0000Z-140516T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
923 PM CDT THU MAY 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:05 AM CDT, 24 minutes earlier.

Area forecast discussion, May 15, 3:05 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
305 AM CDT THU MAY 15 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 304 AM CDT THU MAY 15 2014

COOL AND SHOWERY THE NEXT FEW DAYS...THEN MODERATING
TEMPERATURES.

THE UPR FLOW WAS EXTREMELY AMPLIFIED FOR THIS TIME OF YEAR...WITH
NEARLY MERIDIONAL FLOW ACRS MUCH OF THE CONUS. A STG UPR TROF WAS
EDGING INTO THE GREAT LAKES RGN FM THE W...AND IT WL CONT TO
DEEPEN AND CLOSE OFF THE NEXT COUPLE DAYS AS ADDITIONAL SHRWV
ENERGY DIGS INTO THE BACK SIDE OF THE TROF. THOUGH VERY SLOW
MOVING...THE TROF IS EXPECTED TO EVENTUALLY SHIFT OFF TO THE E.
ONCE THAT HAPPENS THE FCST AREA SHOULD COME UNDER THE INFLUENCE
OF THE UPSTREAM RIDGE. THAT WL PROBABLY START TO OCCUR DURING THE
WEEKEND...THOUGH IT MAY END UP BEING DELAYED SOME BY STG BLOCKING
REGIME OVER THE ATLANTIC.

TEMPS WL START OUT MUCH BLO NORMAL...THEN MODERATE AS THE UPR
TROF SHIFTS OFF TO THE E. SCT-NMRS SHOWERS ARE LIKELY TO
ACCOMPANY THE UPR TROF ACRS THE RGN...BUT AMNTS WL BE LIGHT DUE
TO LIMITED MOISTURE. PCPN AMNTS NEXT WK COULD BE MORE
SUBSTANTIAL...BUT ARE TOUGH TO GAUGE THIS FAR IN ADVANCE SINCE
THEY/LL DEPEND ON THE BEHAVIOR OF CONVECTION.
&&

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 304 AM CDT THU MAY 15 2014

PRECIP TYPE...CLOUD TRENDS AND COVERAGE OF EACH THE PRIMARY
ISSUES TODAY THROUGH FRIDAY. POTENTIAL FROST OR FREEZE FOR PARTS
OF CENTRAL WISCONSIN OVERNIGHT ALSO A CONCERN.

OVERNIGHT MODEL RUNS HAVE SETTLED ON TWO PIECES OF ENERGY
ROTATING AROUND THE LARGE UPPER LOW SYSTEM PARKED OVER THE WESTERN
GREAT LAKES REGION. FIRST PERIOD OF RAIN/SHOWERS ASSOCIATED WITH A
SURFACE LOW TRACKING INTO SOUTHEAST LOWER MICHIGAN THIS MORNING
BEFORE LIFTING NORTHEAST LATER TODAY. RADAR SHOWS INCREASING
RETURNS OVER THE SOUTHEAST HALF OF THE FORECAST AREA...BUT DRY AIR
FILTERING INTO THE AREA ON NORTH WINDS WILL LIKELY GENERATE VIRGA
AREAS WELL INLAND OF LAKE MICHIGAN. OBS GROUND TRUTH SHOW LIGHT RAIN
FINALLY REACHING MTW EARLY THIS MORNING. IN ADDITION TO THE SYSTEM
RAIN OVER EAST CENTRAL WISCONSIN...RADAR LOOPS SHOWS A POSSIBLE
LAKE BAND MAY BE THE PRIMARY RAIN PRODUCE EARLY THIS MORNING...IF
SO THIS BAND APPEARS TO BE SHIFTING SOUTH INTO SHEBOYGAN COUNTY
NEXT FEW HOURS. IR LOOP SHOWING BEST ENHANCEMENT LIFT NORTHEAST
OF THE AREA THIS MORNING...SO WILL CONFINE BETTER CHC POPS OVER
FAR EASTERN WISCONSIN THIS MORNING BEFORE TRANSITIONING TO A
DIMINISHING SMALL CHC TYPE SHOWER VARIETY THIS AFTERNOON.

THIS FIRST PIECE OF ENERGY CONTINUES TO LIFT NORTHEAST TONIGHT
WHILE A SECOND PIECE WILL BE ROTATING IN THE BASE OF THE UPPER
LOW AND MAINLY SOUTH OF THE AREA. PROBLEM THEN TURNS TO POTENTIAL
FROST OR FREEZING TEMPERATURES WITH RESPECT TO A NARROW MIN
REGION OF RH WHICH SHIFTS SOUTH OVERNIGHT. CONFIDENCE NOT GREAT
WITH AMOUNT OF CLEARING UNDER AN UPPER LOW TONIGHT SO HELD OFF ON
A FROST OR FREEZE HEADLINE...BUT THIS NEEDS TO BE WATCHED TODAY
FOR A POSSIBLE ISSUANCE. SINCE THE GROWING SEASON IS STARTING
SLOWLY ANYWAY...SPS AND HWO WILL HIGHLIGHT THE CONCERN AT THIS
TIME.

AFTER A FRIDAY MINIMUM IN THE PCPN WILL INCREASE TO THE AFTERNOON
DIURNAL CHC POPS. WILL ALSO KEEP THE MIX MENTION GOING FOR AREAS
MAINLY NORTH OF HIGHWAY 64 LATER TONIGHT INTO FRIDAY MORNING
BEFORE CHANGING BACK TO ALL RAIN SHOWERS. WITH THE DRY BOUNDARY
LAYER THROUGH FRIDAY...NOT EXPECTING MUCH RAINFALL AND COVERAGE
MAY TURN OUT TO BE MORE ISOLATED.

WILL NOT MENTION ANY TSRA AT THIS TIME...THE CORE OF THE COLD AIR
DRIFTS INTO SOUTHERN WISCONSIN FRIDAY AND SURFACE DEWPOINTS ONLY
IN THE 20S NORTH HALF OF THE STATE AND 30S SOUTH.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 304 AM CDT THU MAY 15 2014

NO REAL SIG CHGS TO THE FCST WERE NECESSARY. WE MAY BE STARTING
TO SEE THE IMPACT OF THE DOWNSTREAM BLOCKING...AS PCPN CHCS SAT
APPEAR A LITTLE BETTER THAN EARLIER EXPECTED. EDGED POPS UP SOME
IN THE E...THOUGH NOT A BIG CHG.

DESPITE THE CHILLY AIR ACRS THE AREA...THE FROST/FREEZE POTENTIAL
IS NOT CLEAR CUT DUE TO CLDS AND WIND. IT STILL LOOKS LIKE SAT
NGT WL PROBABLY BE THE COLDEST NIGHT IN MANY AREAS...EVEN THOUGH
THE CORE OF THE COLDEST AIR WL HAVE SHIFTED OFF TO THE E BY THEN.
THAT IS THE TIME WHEN THE BEST COMBINATION OF LGT WINDS AND AT
LEAST SOME BREAKS IN THE CLDS WL OCCUR.

NO SIG CHGS TO THE BROAD-BASED INITIALIZATION GRIDS FOR THE
EXTENDED PART OF THE FCST.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 956 PM CDT WED MAY 14 2014

WINDS ARE BECOMING NORTH/NORTHEAST LATE THIS EVENING AS LOW PRESSURE
IS EXPECTED TO MOVE INTO LOWER MICHIGAN THURSDAY MORNING. A LOT OF
DRY AIR ON THE NORTHWEST SIDE OF THE SYSTEM...WHICH WILL HAVE AN
IMPACT ON HOW FAR RAIN WILL MAKE IT INTO NORTHEAST WISCONSIN. THE
LATEST HRR ONLY SKIMS THE LAKESHORE COUNTIES AND LEAVES KGRB/KATW
DRY. WILL HAVE PREVAILING LIGHT RAIN FOR SEVERAL HOURS AFTER
MIDNIGHT AT KMTW AND ONLY WENT WITH TEMPO GROUPS AT KGRB/KATW DUE
TO THE UNCERTAINTY ON THE NORTHWEST EXTEND OF THE RAIN SHIELD.
KCWA/KAUW/KRHI SHOULD SEE A BROKEN DECK OF CLOUDS AROUND FIVE
THOUSAND FEET DEVELOP OVERNIGHT.

FOR THURSDAY...SYSTEM MAY BRING A SMALL CHANCE OF RAIN DURING THE
MORNING ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN. INSTABILITY
SHOWERS SHOULD DEVELOP THURSDAY AFTERNOON DUE TO CLOSE PROXIMITY
OF UPPER LOW AND COLD AIR ALOFT. WINDS COULD GUST AS HIGH AS 20
TO 25 KTS ACROSS NORTHEAST WISCONSIN THURSDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....TDH
LONG TERM......SKOWRONSKI
AVIATION.......ECKBERG
Hazardous weather outlook, May 14, 2:55 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT WED MAY 14 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
255 PM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A VERY CHILLY PERIOD IS EXPECTED LATE THIS WEEK...WITH LOW
TEMPERATURES IN THE 30S ON THURSDAY NIGHT...FRIDAY NIGHT AND
SATURDAY NIGHT. CLOUD COVER MAY PREVENT FROST FROM FORMING ON
THURSDAY NIGHT AND FRIDAY NIGHT...BUT CLEARING SKIES AND LIGHT
WINDS SHOULD FAVOR FROST DEVELOPMENT ON SATURDAY NIGHT. THE BEST
CHANCE OF FROST WILL BE ACROSS NORTH CENTRAL...NORTHEAST AND
CENTRAL WISCONSIN. SOME FREEZING TEMPERATURES MAY ALSO OCCUR IN
THE COLD SPOTS OF NORTH CENTRAL WISCONSIN ON SATURDAY NIGHT. THOSE
WITH AGRICULTURAL INTERESTS SHOULD MONITOR FORECASTS FOR LATER IN
THE WEEK.

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO WEDNESDAY...
BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-152000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GUSTY NORTHWEST WINDS MAY POSE A THREAT TO SMALL CRAFT THURSDAY
AFTERNOON AND EVENING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO WEDNESDAY.

AK/TSK

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.